Troubles began with ankles swelling, then later a toe nail began to fall off, months after, red and brownish blotches began to appear on one ankle with mild itching. The blotches have now developed on the other ankle and red spots have appeared on my legs. Dr. recommended MENTAX for 14 days. I see no improvement. Any ideas on what I may have? Maybe I should mention that for the past 6 months or so, I have felt occasional prickling all over my body at different times and also some visual distant blurring. Any info is appreciated.
I suggest that you have an immediate consult done. Was the visual blurring further assessed? An ophthalmologic consult to help determine if this is localized to the eye only should be done. We need to rule out bleeding problems here. Determination of bleeding time and levels of coagulation factors (PTT and aPTT as well as fibrinogen and homocysteine levels may help). Rash in the lower extremities may suggest vascular problems, fungal infections, irritant dermatitis or stasis dermatitis. These have to be differentiated . A single disease entity may help explain all your symptoms.
This could be Stasis dermatitis, an inflammation of the skin that is caused by the swollen ankles.
Developing in the lower legs, this common eczema occurs when circulation becomes sluggish. Poor blood flow causes fluids to build up, and the legs swell. Over time, this build up of fluids affects the skin, causing a rash that usually itches, painful sores, as well as thinning and discolored skin.
It presents as patches of skin that can be dry and scaly or ooze on legs which have swelling, reddish brown discoloration of the skin and honey-colored crusting when the skin becomes infected.
Skin thickens and darkens with repeated scratching and rubbing.As poor circulation leads to stasis dermatitis, this type of dermatitis typically develops in people who are middle-aged or older.
Stasis dermatitis often is a long-term condition that requires care even when the skin clears.
When sitting and sleeping, elevating the legs above the heart can improve circulation in the legs and decrease swelling.Effective treatment involves treating not only the dermatitis but the circulatory problem as well.
Compression boots/stockings can be prescribed.Applying a low-dose topical steroid. This can reduce inflammation.
I HAVE THE SAME SYMPTONS BEGAN WITH SWELLING OF THE FEET AND ANKLES, THEN WEEKS LATER LOST A TOE NAIL THE A COUPLE WEEKS AFTER THAT RED SPOTS APPEARED ON THE TOPS OF MY FETT AND ANKLE AREAS AND WIHT A 2 WEEK PERIOD IS NOW UP TO MY WAISTLINE. A GEN MD TOLD ME LAST WEEK IT WAS CONTACT DERMATITIS AND TO USE OTC CORTIZONE OR THAT IT COULD BE AN ALLERGIC REACTION. I TAKE ZERTEC DAILY FOR ALLERGIES, I USE BOTH ORAL AND TOPICAL BENADRYL THEN THE CORTIZONE CREAM AND IT CONTINUES TO SPREAD HIGHER UP MY TORSO. TODAY I SAW A DERMATOLOGIST WHO STATED IT COULD BE A VASULAR ISSUE OR AN INTERNAL INFECTION OF SORTS AND REFERRED ME BACK TO MY FAMILY MD. SHE PRESCRIBED A TOPICAL STERIOD CREAM 4XDAILY AND VIT C AND ZINC IN THE MEAN TIME. THIS HAS ME WORRIED THAT IT WILL CONTINUE TO SPREAD. IT DOESNT ITCH OR BURN OR HURT IN ANYWAY BUT IT IS VERY UGLY. I HAVE RECENTLY HAD SOME RESPITORY ISSUES DUE TO ALLERGIES AND I RECENTLY WAS TREATED FOR A SINUS INFECTION AND TWO DAY AGO EXPRIENCED DIZZYNESS AND I HAVE NOTICED A DECLINE IN MY VISION. ANY THOUGHT ANYONE? i CANT GET IN TO THE DOC FOR 2 WEEKS
This is probably far too long ago for you to respond to me but I am experiencing this same thing. It began as an allergic rash on which I put Benedryl Gel - I am severely allergic to Oral benedryl but thought, STUPIDLY, that I could get by with the topical gel. WRONG!! WITHIN ABOUT 20 MINS MY LEG WAS ON FIRE!!! The skin is still leathery where the Benedryl burned it but now the rash is weeping and spreading on the front and sides of the original leg. It's also on the top of my other foot which does not have swelling like the left leg. Left leg was injured when a truck hit me while I was walking to my car several years ago. So that I am able to wear a sandal on it, I gently wrap it in an ace bandage to compress the swelling. NO problem for years doing that - UNTIL, I bought a new ace bandage that had a very slight tackiness to one side. So, I put it on the upper side - away from my skin. It was NOT that super sticky tan product that holds a bandage in place, I am also allergic to adhesives. Within two hours that one patch was on FIRE, ITCHING AND COVERED WITH TINY BLISTERS. I GOT IT NEARLY 100 PERCENT CLEARED 2 wks ago, BUT IT SLOWLY CAME BACK. AFTER OUR RECENT VACATION - I began using a wonderful product called Petro Carbo made by the old Watkins Co., in business since 1868. Guess what = it cleared my leg 95%. So I decided to stop treating it, not knowing that I should have continued to treat it. Now its bleeding and weeping even worse because I stayed off of my leg when we got home. THE WRONG THING TO DO. I should have been USING the left more. This product is GREAT - I just stopped too soon. It stops the itching - I cover it with a long piece of gauze after cleaning with Peroxide. And, then using an open weave cotton tube (comes in a roll) (you cut the length) to hold the gauze in place and keep the "bear grease, as I call it) off my clothes. It's very soft and stretchy and you can barely feel it. It cleared it 95 percent in only two weeks. I could kick myself for stopping too soon. Everynight I cleaned with peroxide - put clean layer of gauze and then cut a tube piece to hold it all together. I've gone back to that treatment. My doctor will DIE when he sees it. What has been the outcome of yours?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.